Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have migraine, heavy breathing, chest pain, dizziness. Prescribed replax. Suggest?

HI, I have migraine since 2006, the neurologist prescribed medication called (Relpax 40 mg which is eletriptan ), sometimes 3-4 time/ week, so, I took 3-4 tablets per a week, then reduced it 3-4 tablets per month and used Naproxen or Tramadol instead. On December 28/2012 I got sever pharyngitis due to Streptococcus pyogenes infection, I got Augmentin 1000 mg X 2 / day along with ibuprofen 600 mg when need. On December 31/2012 around 8 pm I felt sever radiating chest pain, heavy breathing with heavy weight on the chest, nausea, dizziness, numbness in my left hand specially in the ring and baby fingers, within a round 30 minutes I was being in the Emergency room, they did ECG at 20:45:48 (attached) and blood test after that they gave me allot of medications (anticoagulants tab and IV. Nitroglycerin sublingual, chewable aspirin…..). Also within 20 minutes they did catheterization, the Cardiologist inform me that my arteries are very clean and what happen was sever arterial spasm (also he sow the spasm during the cath.). My blood tests were as the following On arrive Dec 31 at 8 pm Troponin I was 1.8 NR is 0.04 CK-mb 15 NR 15 Myoglobin 130 NR 111 My C- reactive protein was 20 NR 1 (but I had bacterial pharyngitis)?? On Jan /1 at 5 am Troponin I was 4.1 and at 7 pm was 1.9 On Jan /2 at 5 am Troponin I was 1.87 The cardiologist said that what the spasm was due to migraine medication (eletriptan), he gave me some medications Amlor (amlodipine) 5 mg/day ( I haven’t hypertension but help prevent spasm as he said) , Aspirin 81 mg/day for up to 2 years, Nitroglycerin sublingual incase, fenofibrate 145 mg because my TG was around 250 mg. My lipid profile is CHO 205 mg TG 125 HDL 52, LDL 128 (done on Feb/7/ 2013) On Jan/ 21 I felt stab like pain in my chest, pressure in my nick, and numbness in my left hand I went to the ER my ECG had T wave inversion and Troponin was Negative On Feb/ 7 again I had severe pain with numbness in both ring and baby fingers. Again I went to ER; the ECG was same as on Jan/ 21 and Troponin I was neg. My problem now, I have chest pain (from time to time) in my left side but without numbness.
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  70
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response

I am Dr Mbong. First thanks for the elaborate description of your health.

Heart attack causes are multiple.

Eleptriptan as the physician told you in December can provoke heart attack-like symptoms due to the fact that it reduces migraines by causing blood vessels (ideally of the brain and as a side effect, blood vessels of other places including the heart) to narrow.

Narrowing of the coronary arteries (those that take blood to the heart) can be caused by other reasons other than medication: exertion, emotions, high blood lipids etc.

I advise you rest as much as you can and avoid emotive situations and see if the chest pain comes again or more often or worsen. If they do then see your physician and report including all the medication you are taking.

There are anti-migraine drugs which have less contrictive effects (like Lasmiditan) and a such may have less side effects on blood vessels else where including the heart. They may be others which act otherwise and may not act on blood vessels. So please ask your physician to prescribe such an alternative anti-migraine drug if you need it.

Get well wishes,

Dr Mbong

Answered: Thu, 7 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor